Deputy revived by Narcan after exposure to fentanyl

Florida sheriff deputy revived with Narcan, 3 others recovering after exposure to drugs

May 8, 2019

A traffic stop in Florida came close to being deadly.

A Florida sheriff's deputy was revived with Narcan and at least one firefighter was given the overdose reversal drug on Tuesday after exposure to what officials believe to be fentanyl during a traffic stop. Fentanyl is up to 50 times more potent than heroin.

The Lake Country Sheriff's Office said one of its deputies stopped a vehicle on Florida Boys Ranch Road on Tuesday evening and found narcotics. Shortly after, the deputy felt ill and passed out, FOX35 reported.

Another deputy quickly administered Narcan -- a nasal spray used to counter opioid overdoses -- and revived the deputy.

Fire rescue personnel arrived at the scene and two firefighters also fell ill. One of them also had to be given Narcan, Sgt. Fred Jones told reporters.

The Drug Enforcement Administration has issued warnings to law enforcement officers and other emergency responders about handling fentanyl, which, along with heroin, has been a major factor in the drug overdose epidemic of recent years.

"Exposure to an amount equivalent to a few grains of sand can kill you," said a warning to emergency workers on the DEA website. "You can be in grave danger even if you unintentionally come into contact with fentanyl. This message about fentanyl could save your life or the life of a colleague, so please listen."

Deputies arrested three people on drug charges.

Former Utah County Sheriff's Office evidence techn...
A Tossed Cigarette Helped Solve A 1994 Cold Case M...

Related Posts

Comment for this post has been locked by admin.
 

Comments

By accepting you will be accessing a service provided by a third-party external to https://home.iape.org/

Blotter - Latest News

News By Region

News by Date

Search IAPE

This login form is for IAPE Staff ONLY!